Shari, I like the response to treatment approach. Stopping suddenly may cause a serious, life-threatening type of seizure.You should not use Depakote if you are allergic to divalproex sodium, or if you have:a genetic mitochondrial (MYE-toe-KON-dree-al) disorder such as Alpers' disease or Alpers-Huttenlocher syndrome, especially in a child younger than 2 years old.To make sure this medicine is safe for you, tell your doctor if you have:liver problems caused by a genetic mitochondrial disorder;depression, mental illness, or suicidal thoughts or actions; ora family history of a urea cycle disorder or infant deaths with unknown cause.Some people have thoughts about suicide while taking Depakote.
We never had to drop K's levels, except when we were titrating completely off. Ask doctors free. psychiatrist had me reduce dosage every 3 days.Dose changes can certainly be made every 3 days if there is a need to. His Depakote level hovers around 60, which is "technically" too low, but raising it makes him crazy. Your doctor will need to check your progress at regular visits. Generally speaking, potassium levels lower than 3.0 (normal is 3.5 – 5.0) put you at a much greater risk.
I just hope this doesn't mean we have to see-saw back and forth to keep things even for him. Depakote can cause liver failure that may be fatal, especially in children under age 2 and in people with liver problems caused by certain genetic disorders. Depakote tablets are also used in adults to prevent Depakote can cause liver failure that may be fatal, especially in children under age 2 and in people with liver problems caused by certain genetic disorders.Do not stop using this medicine without your doctor's advice. Depends: Depakote levels can vary based on when your last dose was in relation to your blood being drawn for your test.
They vary by person. Then again, maybe if he grows a bit more he'll be able to tolerate a higher dose if that's what's needed.husband was on depakote. Low body temperature (hypothermia): drop in your body temperature to less than 95º F, feeling tired, confusion, coma. A 29-year-old male asked: I have hypothyroidism because of been on lithium, and now doc added Depakote in combination, i'm concerned of my potential weight gain, any advice? Black, tarry stools; bleeding gums; … DEPAKOTE can cause serious side effects, including: ... High ammonia levels in your blood: feeling tired, vomiting, changes in mental status. Although not all of these side effects may occur, if they do occur they may need medical attention.
But steady states are not achieved in the blood stream until about 6 days. lithium and depakote combination. Stopping suddenly may cause a serious, life-threatening type of seizure. Your dose may need to be changed if you do not get enough fluids each day.If you cannot swallow a sprinkle capsule whole, open it and sprinkle the medicine into a spoonful of pudding or applesauce. Are you waiting to see a change or result of the drop? Your reactions could be impaired.Report any new or worsening symptoms to your doctor, such as: mood or behavior changes, depression, Call your doctor at once if you have any of these other side effects:easy bruising, unusual bleeding (nose, mouth, or gums), purple or red pinpoint spots under your skin;confusion, tiredness, cold feeling, vomiting, change in your mental state;blurred vision, double vision, unusual eye movements;This is not a complete list of side effects and others may occur. Side effects, drug interactions, warnings and precautions, pregnancy information, and patient information should be reviewed prior to taking any drug. So when we checked again last Friday (and I don't have the actual number) I was told he was too high and to go back down 250mg. I'm glad to know it doesn't take as long to eliminate as it does to ramp up.In April, when we realized that wee difficult child's hideous behavior seemed to start when we increased his depakote and dropped it back down, it was day 10 after the decrease that was his first really great day, tho we saw daily improvements sooner than that.Hey G, today, 2 days after depakote was stopped, husband is not stumbling, slurring his words and is almost back to his normal.
I am sure there is still depakote in his system, but it is definately lowering.Thanks, CM. Do not take two doses at one time.Seek emergency medical attention or call the Poison Help line at 1-800-222-1222.Drinking alcohol may increase certain side effects of divalproex.Avoid driving or hazardous activity until you know how this medicine will affect you.